Stevens-Johnson syndrome and toxic epidermal necrolysis overlap in a patient receiving cetuximab and radiotherapy for head and neck cancer

Int J Dermatol. 2012 Jul;51(7):864-7. doi: 10.1111/j.1365-4632.2011.05356.x.

Abstract

Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are severe and life-threatening adverse drug reactions. Herein we report about a patient with head and neck cancer, who developed SJS-TEN overlap after having received cetuximab and radiotherapy. To date, there are only two reports of TEN associated with cetuximab therapy in patients with cancer. Every skin condition in a patient with cancer leading to extensive exfoliation of the skin should alert the oncologist of a possibility of drug-induced SJS or TEN.

Publication types

  • Case Reports

MeSH terms

  • Aged
  • Antibodies, Monoclonal / adverse effects*
  • Antibodies, Monoclonal, Humanized
  • Antineoplastic Agents / adverse effects
  • Carcinoma, Squamous Cell / drug therapy*
  • Carcinoma, Squamous Cell / radiotherapy
  • Cetuximab
  • Chemoradiotherapy / adverse effects
  • Humans
  • Hypopharyngeal Neoplasms / drug therapy*
  • Hypopharyngeal Neoplasms / radiotherapy
  • Immunoglobulins, Intravenous / therapeutic use
  • Laryngeal Neoplasms / drug therapy*
  • Laryngeal Neoplasms / radiotherapy
  • Male
  • Radiodermatitis / etiology
  • Stevens-Johnson Syndrome / complications*
  • Stevens-Johnson Syndrome / drug therapy
  • Stevens-Johnson Syndrome / etiology

Substances

  • Antibodies, Monoclonal
  • Antibodies, Monoclonal, Humanized
  • Antineoplastic Agents
  • Immunoglobulins, Intravenous
  • Cetuximab